MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS
Model Number ZCT300
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Corneal Edema (1791); Visual Impairment (2138); No Code Available (3191)
Date of Event 11/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Explant date: if explanted, give date: not applicable, remains implanted in the eye.(b)(4).It was indicated that the device is not returning for evaluation; therefore a failure analysis of the complaint device cannot be completed.A review of the device/lot history record, (labeling*), complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that tecnis toric intraocular lens (model zct300 +15.0 diopter) was implanted on (b)(6) 2017.One-day post op patient experienced corneal edema.One-week post op on (b)(6) 2017 it was noted that the lens was off axis and had rotated counter clockwise approximately 15-20 degree causing astigmatism and patient was experiencing poor uncorrected visual acuity.Surgeon performed lens repositioning on (b)(6) 2018 without any difficulty, reportedly no sutures or incision enlargement was needed.Additional information was received and it was reported that patient was doing well, vision has improved and no more intervention required.No further information provided.
 
Additional Manufacturer Narrative
The product was not returned to the manufacturing site as it remains implanted.Therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.The manufacturing records for the product was reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no other complaints have been received for this production order number.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
In review, the corneal edema occurrence was incorrectly reported as occurring one day post-operatively after the implant of the lens.The correct date of occurrence was one day post-operative after the lens repositioning on (b)(6) 2018.Additionally, information that the patient's complaint about poor uncorrected vision could have been corrected with glasses, but the patient opted to undergo a lens repositioning procedure was inadvertently not included in the initial mdr.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key7453138
Report Number3011852734-2018-00058
Device Sequence Number113946
Product Code HQL
UDI-Device Identifier05050474553224
UDI-Public(01)05050474553224(17)210809
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/09/2021
Device Model NumberZCT300
Device Catalogue NumberZCT300U150
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/26/2018
Supplement Date Received by Manufacturer05/03/2018
05/03/2018
Initial Report FDA Received Date04/23/2018
Supplement Report FDA Received Date05/03/2018
05/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR